Pulmonary arterial hypertension in multiple myeloma patient during carbilizomycosis treatment: in search of better managemen

Authors

  • Rago Angela Haematology Unit, ASL ROMA 1, Santo Spirito Hospital of Rome, Italy.
  • Siniscalchi Agostina Haematology Unit, ASL ROMA 1, Santo Spirito Hospital of Rome, Italy.
  • Tordi Attilio Haematology Unit, ASL ROMA 1, Santo Spirito Hospital of Rome, Italy.

Keywords:

multiple myeloma, carfilzomib, cardiovascular effects, proteasome inhibithor

Abstract

Multiple myeloma (MM) is a plasma cell dyscrasia accounting for 1% of neoplastic diseases and is the 2nd most common hematologic malignancy after lymphoma. PAH is characterized by increased blood pressure in the pulmonary circulation and the development of pulmonary vascular remodelling. Increased resistance in the pulmonary vessels strains the right ventricle (RV), leading to right heart failure. We report a case of 65-year-old male presented in 2017 with MM IgGkappa MM characterized by PAH during Kd treatment that resolved after stopping therapy. The mechanism responsible for cardiac and vascular events during K therapy is unclear. This case report highlights that: i) it is very important to define at baseline the appropriate screening of patients that undergoing K therapy with a specific monitoring and symptom management; ii) K is an efficacy PI in the setting of RRMM with a new safety profile; iii) future large prospective controlled studies are needed to well define the correct monitoring strategy in RRMM patient and the potential mechanism of vascular events.

Published

2020-03-31

How to Cite

Angela, R. ., Agostina, S. ., & Attilio, T. . (2020). Pulmonary arterial hypertension in multiple myeloma patient during carbilizomycosis treatment: in search of better managemen. Journal of Medical Reviews, 3(03), 01-05. Retrieved from http://medicalreviews.info/index.php/jmr/article/view/81

Issue

Section

Articles